MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE S4 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE S4 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number S4IVL3040
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Codes Thrombosis/Thrombus (4440); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/24/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device referenced in this report was not returned to shockwave medical, inc.For investigation therefore, a physical examination could not be performed.Based on the reported event, the balloon successfully delivered 80 pulses in the target lesion before it ruptured.A thrombus was noticed however, it could not be definitively determined whether it was a result of the procedure or not since it was reported that the vessel could not be visualized.An in-dwelling catheter with tissue plasminogen activator (tpa) drip was left inside the patient's vessel to dissolve the thrombus.Shockwave medical, inc.Has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.
 
Event or Problem Description
It was reported that a patient underwent a right leg peripheral intervention using shockwave s4 peripheral intravascular lithotripsy (ivl) catheter.Due to poor kidney function the patient procedure had to be done with c02 (contraindication/off label) rather than contrast.After the catheter successfully delivered 80 pulses, the balloon ruptured in the arteries below the knee.After rupture, a thrombus was observed.It was not noticed earlier because of the co2, and it is unknown whether the thrombus was a result of the procedure or not.The vessel could not be visualized as well.An in-dwelling catheter with tissue plasminogen activator (tpa) drip was left inside the patient's vessel to dissolve the thrombus.The patient was required to have an additional hospital stay.No additional information was provided.

Brand Name
SHOCKWAVE S4 PERIPHERAL INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key16707363
Report Number3015053858-2023-00016
Device Sequence Number17560351
Product Code PPN
UDI-Device Identifier00195451000324
UDI-Public(01)00195451000324(17)240430(10)A220428E
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K198140
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model NumberS4IVL3040
Device Catalogue NumberS4IVL3040
Device Lot NumberA220428E
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2023
Initial Report FDA Received Date04/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization;
Patient SexUnknown